How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Deb Your Own Question
Dr. Deb
Dr. Deb, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 9140
Experience:  I have been a practicing veterinarian for over 30 years.
60411192
Type Your Dog Veterinary Question Here...
Dr. Deb is online now
A new question is answered every 9 seconds

Gave my dog to much insulin, what do i do now gave 20 cc and

Customer Question

gave my dog to much insulin, what do i do now gave 20 cc and should be 10 cc
JA: I'm sorry to hear that. What is the dog's name and age?
Customer: Miss B, she is about 12 years old.
JA: Is there anything else important you think the Veterinarian should know about Miss B?
Customer: she is also taking medication for a bladder infection.500mg of Amoxec
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. Deb replied 1 month ago.

Hello, I'm Dr. Deb and will do my best to help you today.

I'm sorry for this concern about Miss B but accidents of this sort do happen from time to time, unfortunately.

Depending on how well controlled her diabetes might be, hypoglycemia is a real possibility over the next 12 hours or so since she received double her normal dose of insulin.

You'll want to keep that blood sugar from plummeting too low by feeding her small amounts of food every several hours. You could also offer her a small amount of honey or pancake syrup every hour or so as well, especially if she becomes lethargic or has balance issues.

More than likely, she'll be fine if you provide enough food/honey to keep her blood sugar high. However, if she shows signs consistent with hypoglycemia (trembling, seizures as the worst case scenario) and you can't eliminate those signs by giving her honey, then an ER visit may be prudent.

Just to be on the safe side, I might skip her next dose or only give her 1/2 of her normal dose.

I hope this helps. Deb

Expert:  Dr. Deb replied 1 month ago.

Hello again,

I'm just following up on Miss B. How are things going with her? Deb

Related Dog Veterinary Questions